Flash Flood, San Bernardino
- When
- January 8, 9:00 PM PST to 9:15 PM PST
- Where
- San Bernardino County, 5 mi NE of Rancho Cucamonga
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.133, -117.517
The roadway at the intersection of Etiwanda Ave. and N.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The roadway at the intersection of Etiwanda Ave. and N. Etiwanda Ave. was completely washed out due to heavy rain and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 8, 2:30 PM PST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST SAT JAN 8 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS THROUGH TUESDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL OCCUR AT TIMES...MAINLY IN THE MOUNTAINS AND UPPER DESERTS. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. UPDATED FORECAST. .SHORT TERM...SHOWERS...LOCALLY HEAVY...TODAY WITH A PLUME OF SUBTROPICAL MOISTURE MOVING INTO THE AREAS FROM THE WSW. NO 12Z NKX SOUNDING DUE TO EQUIPMENT PROBLEMS. HOWEVER...THE PREVIOUS RUN HAD A VERY DEEP MOIST LAYER IN STRONG SW FLOW. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-TPH. DEEP MOISTURE IN STRONG SW FLOW WITH A TROPICAL CONNECTION WILL CONTINUE THROUGH TUE. THE SPEED OF THE FLOW IS GIVING THE MODELS A BIT OF TROUBLE WITH THE MASS FIELDS SO THEY WILL HAVE A TOUGH TIME PINPOINTING THE EXACT TIME AND PLACE OF HEAVIEST PRECIP. RADAR AND SATELLITE WILL BE THE BEST TOOLS FOR THE VERY SHORT TERM. THE SNOW LEVEL WILL REMAIN WELL ABOVE 7000 FT...WHERE THERE WILL BE HEAVY SNOW...TODAY AND MONDAY. THE LARGE AREA OF MOISTURE MOVING IN TODAY WILL CONTINUE INTO TONIGHT WITH PERIODS OF HEAVY PRECIP. THERE COULD BE A BRIEF DECREASE IN PRECIP RATES MON. THE UPPER LOW OFF THE PAC NW COAST FINALLY STARTS TO KICK INLAND TUE. THIS COULD CAUSE AN INCREASE IN RAINFALL RATES AGAIN WITH THE SNOW LEVEL LOWERING TO AROUND 5000 FT. GUSTY WINDS TO NEAR ADVISORY STRENGTH AT TIMES IN THE HIGHER MOUNTAINS AND UPPER DESERTS THROUGH TUE. THE PRECIP SHOULD CONTINUE INTO TUE NIGHT. DRIER NNW FLOW DEVELOPS WED. HIGH ASTRONOMICAL TIDES COULD CAUSE MINOR TIDAL OVERFLOW IN THE MORNINGS. .LONG TERM...RIDGING NEAR THE W COAST WITH OFFSHORE FLOW DURING THE END OF THIS WEEK INTO EARLY NEXT WEEK FOR DRY WEATHER AND WARMER DAYS. A WEAK UPPER LOW UNDERCUTTING THE RIDGE COULD BRING INCREASING HI CLOUDS AND A LITTLE COOLING SUN. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FT...SEE LAXWSWSGX. FLOOD WARNING FOR THE SAN DIEGO RIVER MONDAY...SEE LAXFLWSGX. WIND ADVISORY FOR HIGHER MOUNTAINS AND UPPER DESERT UNTIL 330 AM MONDAY...LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON...SEE LAXFFASGX. RIVER STATEMENT...SEE LAXRVSSGX. MARINE WEATHER STATEMENT FOR TIDAL OVERFLOW...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SAT JAN 8 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-091400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SAT JAN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST WESTERLY FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THE HEAVIEST RAIN WILL BE SATURDAY AFTERNOON AND EVENING AND AGAIN LATE SUNDAY INTO MONDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES THROUGH SUNDAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... .DAY ONE... TODAY THROUGH TONIGHT. WINTER STORM WARNING THROUGH 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING UNTIL 11 AM... SEE LAXFLSSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. WINTER STORM WARNING THROUGH 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. SUNDAY THROUGH TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MM
The Santa Ana Mts radar (KSOX), 37 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438010.